MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T5
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A materials manager reported that following intraocular lens (iol) implantation, the patient had blurred and distorted vision.The lens was removed and replaced with another lens in a secondary procedure.The clinical reason for explant was decentered posterior chamber intraocular lens (pciol).
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
According to the additional information received, the iol was exchanged with a different model and diopter company lens.The patient had history of mild pellucid marginal degeneration and epiretinal membrane (erm).The patient's issues were resolved after iol exchange.
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company (3.00cyl), 25.5 diopter lens was replaced with a company (2.25cyl), 26.5 diopter lens due to a reported decentered pciol.The account indicated the product was not available to evaluate.The difference in cylinder between the original implant lens model and the replacement lens model may suggest that the replacement lens model was an improved choice for the patient's vision needs.Additional information was provided that the patient had pre-existing "mild pellucid marginal degeneration and epiretinal membrane (erm).No further information has been provided at this time.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18300938
Report Number1119421-2023-02129
Device Sequence Number3177081
Product Code MJP
UDI-Device Identifier00380652434065
UDI-Public00380652434065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T5
Device Lot Number15516452
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown